MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that there was an issue during surgery.The surgery utilized a scan and plan workflow.The manufacturer representative performed a scan and prepared to plan the rest of the case.However, the anesthesiologist accidentally moved the patient during this time.It was realized that the scan had a portion of l2 cut off.Since the patient had been moved and part of l2 was cut, it was decided that a 2nd shot was needed.The representative moved the star marker north a few meters and took the shot, which successfully found the star marker.The representative inserted their usb, but the system did not give them the option to load a new scan.The manufacturer went to the 3define screen, but there was no populated scan.The representative then went to the mounting screen and the system prompted them with a message asking if they wished to remount.The representative selected no and moved forward.It then allowed them to import the 2nd exam.The star marker on this 2nd exam was successfully detected, so the representative planned the rest of the case.However, when the arm was sent to the first trajectory, l2, the arm went to the middle of l1 instead.The representative sent the arm to s5 and it arrived over the middle of l5.This was occurring despite the patient not being moved for the 2nd exam.The representative found that navigation was accurate, it was just the robot that was off.As a result, use of the system was abandoned.The procedure was delayed an hour or longer.There was no impact to the patient outcome, thought it was noted that the patient had extended anesthesia time due to the delay with the robot, and increased radiation due to two spins and another additional spin for the navigation system.The procedure was a l2-s1 posterior spinal fusion (psf).The procedure was completed with the navigation system.The inaccuracy was greater than 10mm.
 
Additional Manufacturer Narrative
A1, a2: patient initials and age/date of birth not available.A0908: inaccuracy a13: representative inserted their usb, but the system did not give them the option to load a new scan f1906: use of the system was abandoned f1908: delay to the procedure of one hour or longer f26: no impact to the patient h3, h6: no products were returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24223143
Report Number3005075696-2026-00038
Device Sequence Number20914451
Product Code OLO
UDI-Device Identifier07290109184098
UDI-Public(01)07290109184098(11)201110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale
Patient Weight104 KG